Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 24, 2013, 3:27 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 25, 2013, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2013, 3:27 PM MST (22:27 UTC)
- In effect from
- Dec 25, 2013, 10:00 AM MST
- Expired
- Dec 25, 2013, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS75 KVEF 242227 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 227 PM PST TUE DEC 24 2013 ...LOCALLY STRONG NORTH WINDS IN THE COLORADO RIVER VALLEY TOMORROW... .STRONG AND GUSTY NORTH WINDS WILL BE MOSTLY CONFINED TO A SMALL PORTION OF THE COLORADO RIVER VALLEY TOMORROW. THE STRONGEST GUSTS OF UP TO 45 MPH WILL OCCUR FROM BULLHEAD CITY AND LAUGHLIN SOUTH TO NEEDLES. AZZ002-036-CAZ527-NVZ021-251100- /O.NEW.KVEF.WI.Y.0041.131225T1700Z-131226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 227 PM PST TUE DEC 24 2013 /327 PM MST TUE DEC 24 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY...FROM BULLHEAD CITY/LAUGHLIN SOUTH TO NEEDLES... WHICH IS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: NORTH WINDS WILL CONTINUE TO INCREASE TONIGHT...PEAK LATE TOMORROW MORNING THROUGH LATE AFTERNOON...BEFORE DECREASING IN THE EVENING. * LOCATIONS: LAUGHLIN...BULLHEAD CITY...FORT MOHAVE...MOHAVE VALLEY...NEEDLES...TOPOCK AND INTERSTATE 40. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. THE STRONG WINDS COULD ALSO CREATE DANGEROUS CONDITIONS SUCH AS CHOPPY WATER ON OPEN AREAS OF THE COLORADO RIVER. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS OR OPEN FARM FIELDS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
3 follow-up statements
181 WWUS75 KVEF 251037 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 AM PST WED DEC 25 2013 ...LOCALLY STRONG NORTH WINDS IN THE COLORADO RIVER VALLEY TODAY... .STRONG AND GUSTY NORTH WINDS WILL BE MOSTLY CONFINED TO A SMALL PORTION OF THE COLORADO RIVER VALLEY TODAY. THE STRONGEST GUSTS OF UP TO 45 MPH WILL OCCUR FROM BULLHEAD CITY AND LAUGHLIN SOUTH TO NEEDLES. AZZ002-036-CAZ527-NVZ021-252000- /O.CON.KVEF.WI.Y.0041.131225T1700Z-131226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 237 AM PST WED DEC 25 2013 /337 AM MST WED DEC 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR THE COLORADO RIVER VALLEY...FROM THE BULLHEAD CITY...LAUGHLIN AREA SOUTH TO NEEDLES. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: NORTH WINDS WILL INCREASE THIS MORNING...PEAK LATE IN THE MORNING AND AFTERNOON...BEFORE DECREASING IN THE EVENING. * LOCATIONS: LAUGHLIN...BULLHEAD CITY...FORT MOHAVE...MOHAVE VALLEY...NEEDLES...TOPOCK AND INTERSTATE 40. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. THE STRONG WINDS COULD ALSO CREATE DANGEROUS BOATING CONDITIONS DUE TO CHOPPY WATER ON OPEN AREAS OF THE COLORADO RIVER. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS OR OPEN FARM FIELDS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
084 WWUS75 KVEF 251940 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1140 AM PST WED DEC 25 2013 ...LOCALLY STRONG NORTH WINDS IN THE COLORADO RIVER VALLEY TODAY... .STRONG AND GUSTY NORTH WINDS WILL BE MOSTLY CONFINED TO A SMALL PORTION OF THE COLORADO RIVER VALLEY TODAY. THE STRONGEST GUSTS OF UP TO 45 MPH WILL OCCUR FROM BULLHEAD CITY AND LAUGHLIN SOUTH TO NEEDLES. AZZ002-036-CAZ527-NVZ021-260300- /O.CON.KVEF.WI.Y.0041.000000T0000Z-131226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1140 AM PST WED DEC 25 2013 /1240 PM MST WED DEC 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING FOR THE COLORADO RIVER VALLEY...FROM THE BULLHEAD CITY...LAUGHLIN AREA SOUTH TO NEEDLES. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: NORTH WINDS ARE EXPECTED TO PEAK THIS AFTERNOON BEFORE DECREASING THIS EVENING. * LOCATIONS: LAUGHLIN...BULLHEAD CITY...FORT MOHAVE...MOHAVE VALLEY...NEEDLES...TOPOCK AND INTERSTATE 40. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. THE STRONG WINDS COULD ALSO CREATE DANGEROUS BOATING CONDITIONS DUE TO CHOPPY WATER ON OPEN AREAS OF THE COLORADO RIVER. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS OR OPEN FARM FIELDS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
358 WWUS75 KVEF 260239 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 639 PM PST WED DEC 25 2013 AZZ002-036-CAZ527-NVZ021-260345- /O.EXP.KVEF.WI.Y.0041.000000T0000Z-131226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 639 PM PST WED DEC 25 2013 /739 PM MST WED DEC 25 2013/ ...WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY. GUSTY WINDS CONTINUE IN THE BULLHEAD CITY AREA THIS EVENING BUT WIND SPEEDS HAVE FALLEN WELL BELOW ADVISORY LEVELS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:12 PM MST, 15 minutes earlier.
Area forecast discussion, Dec 24, 3:12 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PST TUE DEC 24 2013 .SYNOPSIS...DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL CONTINUE OVER THE REGION THROUGH THE REMAINDER OF THE HOLIDAY WEEK. STRONG AND GUSTY NORTH WINDS WILL MOSTLY BE CONFINED TO THE LOWER COLORADO RIVER BETWEEN BULLHEAD CITY AND NEEDLES TOMORROW. A WEAK STORM SYSTEM NEAR THE CALIFORNIA COAST THIS WEEKEND WILL BRING AN INCREASE IN CLOUD COVER TO THE REGION AND COULD LEAD TO A SLIGHT CHANCE OF SHOWERS ALONG THE SOUTHERN SIERRA CREST THIS WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...SURFACE PRESSURE GRADIENT BETWEEN ELY AND NEEDLES IS INCREASING AND IS FORECAST TO CONTINUE INTO CHRISTMAS DAY. SO FAR THIS AFTERNOON HAVE SEEN A GUST AS HIGH AS 31 MPH AT THE BULLHEAD CITY AIRPORT. GFS/ECMWF MOS GUIDANCE FOR BULLHEAD CITY SIMILAR SHOWING SUSTAINED NORTH WINDS BETWEEN 25-30 KTS TOMORROW. THE NAM SLIGHTLY WEAKER AROUND 25 KTS. DO NOT FORESEE ADVISORY LEVEL WINDS ACROSS THE ENTIRE STRETCH OF THE LOWER COLORADO RIVER VALLEY TOMORROW. SO WITHIN THE ADVISORY PRODUCT WILL MAKE THE WORDING AS SPECIFIC AS POSSIBLE STATING THAT THE STRONGEST WINDS WILL AFFECT THE AREA BETWEEN BULLHEAD CITY/LAUGHLIN SOUTH TO NEEDLES/INTERSTATE 40. THE ADVISORY WILL RUN FROM 10 AM PST TO 7 PM PST CHRISTMAS DAY. RIDGE AXIS ALONG 130 WEST PROGGED TO SHIFT EAST INLAND OVER CALIFORNIA AND NEVADA ON THURSDAY. RIDGE WILL SLIDE OFF TO OUR EAST ON FRIDAY AS MODELS SHOW A WEAK UPPER LOW DEVELOPING ALONG OR JUST OFF THE NORTHERN CALIFORNIA COAST BY EARLY SATURDAY MORNING. MAY CONTINUE TO SEE SOME THIN HIGH CLOUDS AT TIMES THROUGH FRIDAY. GFS/ECMWF BOTH SHOW A MORE SIGNIFICANT AREA OF HIGH CLOUDS BEING PULLED INTO THE AREA FROM THE SOUTHWEST FRIDAY NIGHT. MADE LITTLE CHANGE TO INHERITED TEMPERATURES AS READINGS WILL CONTINUE SOME 3 TO 6 DEGREES ABOVE NORMAL. .LONG TERM...SATURDAY THROUGH TUESDAY...THE MAIN WEATHER IMPACTS OVER THE WEEKEND AND INTO NEXT WEEK WILL BE A COUPLE ROUND OF SIGNIFICANT CLOUD COVER. AN UPPER LEVEL LOW WILL BE DROPPING DOWN THE WEST COAST ON SATURDAY. THERE ARE MODEL DIFFERENCES WITH THE GFS AND SEVERAL OF THE GEFS ENSEMBLE MEMBERS KEEPING THE LOW FURTHER OFF OF THE COAST THAN THE ECMWF/GEM SOLUTION. WITH ALL SOLUTIONS...SIGNIFICANT CLOUD COVER IS EXPECTED ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT ON SATURDAY. DEPENDING ON THE EXACT TRAJECTORY OF THE LOW...SHOWERS CANNOT BE RULED OUT OVER THE SIERRA ON BOTH SATURDAY AND SUNDAY. THE UPPER LOW WILL MOVE SLOWLY TO THE SOUTH AND THEN EAST AND INLAND SOMEWHERE ALONG THE BAJA OF CALIFORNIA ON TUESDAY. ANOTHER ROUND OF CLOUDS WILL BE PUSHED UP TO THE NORTH AND INTO THE MOJAVE DESERT AHEAD OF THE LOW ON MONDAY AND THEN PERSIST INTO TUESDAY. IF THE LOW TRACKS A LITTLE FURTHER TO THE NORTH THAN EXPECTED...SHOWERS WILL BE POSSIBLE OVER THE SOUTHERN HALF OF MOHAVE COUNTY ON MONDAY NIGHT AND TUESDAY. OTHERWISE...GUSTY NORTH WINDS DOWN THE LOWER COLORADO RIVER VALLEY CAN BE EXPECTED SUNDAY AND MONDAY...PARTICULARLY IN AND AROUND LAUGHLIN. TEMPERATURES WILL BE FAIRLY STEADY THROUGH THE PERIOD AVERAGING SEVERAL DEGREES ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...A WEAK COLD FRONTAL PASSAGE LATE THIS AFTERNOON OR EARLY EVENING COULD BRING A SHIFT IN WINDS FROM THE NORTHEAST. WOULD EXPECT WIND SPEEDS TO BE AT OR BELOW 9 KTS. THE WIND SHOULD BECOME LIGHT AND VARIABLE TOWARD DAYBREAK AND REMAIN THAT WAY THROUGH CHRISTMAS DAY. HIGH CLOUDS OVER SOUTHERN NEVADA WILL CONTINUE SOUTHEAST THIS EVENING LEAVING BEHIND CLEAR SKIES TOMORROW. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH WINDS ARE HERE TO STAY FOR THE LOWER COLORADO RIVER VALLEY...ESPECIALLY BETWEEN KIFP AND KEED. SUSTAINED SPEEDS OF 15-25 KTS WITH GUSTS TO 35 MPH POSSIBLE THROUGH TONIGHT. SPEEDS OF 20-30 KTS WITH GUSTS AROUND 40 KTS POSSIBLE CHRISTMAS DAY. ELSEWHERE...FAVORED AREAS COULD SEE A NORTH WIND AT 5-15 MPH AT TIMES...BUT GENERALLY WINDS WILL BE LIGHT AND VARIABLE. HIGH CLOUDS OVER SOUTHERN NEVADA/MOJAVE DESERT WILL CONTINUE SOUTHEAST TONIGHT LEAVING BEHIND CLEAR SKIES TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY FROM 9 AM TO 7 PM PST WEDNESDAY FOR NVZ021. AZ...WIND ADVISORY FROM 10 AM TO 8 PM MST WEDNESDAY FOR AZZ002-036. CA...WIND ADVISORY FROM 9 AM TO 7 PM PST WEDNESDAY FOR CAZ527. && SHORT TERM/AVIATION...PIERCE LONG TERM...CZYZYK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Dec 24, 5:20 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 420 AM PST TUE DEC 24 2013 AZZ001-003-CAZ519>526-NVZ014>020-022-250330- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 420 AM PST TUE DEC 24 2013 /520 AM MST TUE DEC 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-250330- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 420 AM PST TUE DEC 24 2013 /520 AM MST TUE DEC 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER LOCAL GUSTY NORTH WINDS ARE EXPECTED IN THE COLORADO RIVER VALLEY DURING THE DAY. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH MONDAY NORTH WINDS POSSIBLY GUSTING TO AROUND 40 MPH ARE EXPECTED IN THE COLORADO RIVER VALLEY ON CHRISTMAS DAY AND THURSDAY WITH LOCAL GUSTY WINDS EXPECTED INTO MONDAY. OTHERWISE DRY CONDITIONS WILL BE THE RULE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Wind Advisories in Nevada, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.